Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 228, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2019, 3:09 PM MDT for Dawes County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2019, 3:09 PM MDT (21:09 UTC)
- Expired
- Jul 9, 2019, 3:34 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:31 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:23 PM MDT, 46 minutes earlier.
Area forecast discussion, Jul 9, 2:23 PM MDT, 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 223 PM MDT Tue Jul 9 2019 .SHORT TERM...(This evening through Wednesday) Issued at 225 PM MDT Tue Jul 9 2019 Forecast concerns deal primarily with severe thunderstorm chances this afternoon and early evening. Currently...Cold front moving through the area this afternoon. Upper shortwave moving through northeast Wyoming into western South Dakota this afternoon. Seeing a pretty strong jet max of roughly 100kts rounding the base of that shortwave into Converse/Niobrara and the northern Nebraska Panhandle this afternoon. 500mb temperatures down to -13 to -15C this afternoon...aiding in steeper lapse rates across our northern counties. SPCs Mesoanalysis page showing surface based CAPES around 2000 to 2500 J/KG this afternoon for that area. Radar showing some convection over northern Converse and Niobrara Counties this afternoon. Strongest storms up over northeastern Wyoming in Rapid City's area so far. Latest HRRR showing a few thunderstorms becoming strong after 22Z this afternoon across our northern counties with all convection coming to an end after 01Z/02Z. Current Watch runs to 02Z...so that looks pretty good. For Wednesday...Much drier and more stable conditions for Wednesday as upper ridge begins to build across our western CWA. Have PoPs pretty much zeroed out for Wednesday afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 225 PM MDT Tue Jul 9 2019 Dry and warm weather continues through Thursday as 700mb temperatures climb to +15 to +16C. Pretty warm surface temperatures with mid 90s in the Panhandle to the I-25 Corridor and upper 80s out west. Backdoor cold front still on track for Friday afternoon. Showers and thunderstorms expected to develop along this front Friday afternoon/evening. This front looks to stay with us through the weekend into next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1135 AM MDT Tue Jul 9 2019 VFR conditions expected through the forecast period with gusty winds posing the main threat through 02Z this evening. Strongest winds will be seen near KLAR and KRWL with westerly winds gusting near 30 kts at times this afternoon. Will need to monitor the TAF near KCDR for timing and location of thunderstorms late Tuesday afternoon which may result in brief periods of reduced visibility in heavy rainfall and stronger winds. Additionally, a cold front will push through the area turning wind directions northerly for NE Panhandle terminals after 00Z. && .FIRE WEATHER... Issued at 225 PM MDT Tue Jul 9 2019 Cold front moving through the northern Nebraska Panhandle as well as Converse and Niobrara Counties could produce a few severe thunderstorms this afternoon. These storms expected to end early...before sunset today as the front moves east. Drier weather for Wednesday and Thursday with afternoon humidity falling to critical levels...especially along and west of the Laramie Range. Fortunately...fuels are still being reported green and winds are not expected to be too strong over the upcoming days. So fire weather concerns are minor. Next chance for wetting rains and thunderstorms return Friday afternoon as a cold front moves in from the north. Areas along and east of the Laramie Range stand the best chances for seeing these wetting rains. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...GCC AVIATION...MB FIRE WEATHER...GCC
Hazardous weather outlook, Jul 9, 3:39 AM MDT, 11 hours 30 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 339 AM MDT Tue Jul 9 2019 NEZ020-054-055-WYZ103>106-109>119-100945- Banner-Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 339 AM MDT Tue Jul 9 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered afternoon and evening thunderstorms are forecast Friday through Monday. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019-021-095-096-WYZ101-102-107-108-100945- Dawes-Box Butte-Scotts Bluff-Morrill-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 339 AM MDT Tue Jul 9 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered afternoon and early evening thunderstorms will develop. There will be sufficient instability and wind shear for a few strong to severe thunderstorms, mainly north and east of a line from Glenrock Wyoming to Bridgeport Nebraska. Damaging winds and large hail are the main threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered afternoon and evening thunderstorms are forecast Friday through Monday. .Spotter information statement... Spotter activation may be required between 2 PM this afternoon and 8 PM this evening.
In the hours before
Special weather statement, Jul 9, 12:34 PM MDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1234 PM MDT Tue Jul 9 2019 WYZ101-091900- Converse County Lower Elevations WY- 1234 PM MDT Tue Jul 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 100 PM MDT... At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles south of Pine Tree Junction, or 28 miles south of Wright, moving east at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4330 10574 4342 10571 4338 10497 4312 10505 TIME...MOT...LOC 1834Z 281DEG 44KT 4335 10563 Brothers
Special weather statement, Jul 9, 2:07 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Cheyenne WY 207 PM MDT Tue Jul 9 2019 WYZ102-092045- Niobrara County WY- 207 PM MDT Tue Jul 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY UNTIL 245 PM MDT... At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Morrisey, or 32 miles southwest of Newcastle, moving east at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mule Creek Junction. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for east central Wyoming. LAT...LON 4335 10406 4344 10474 4350 10474 4350 10406 TIME...MOT...LOC 2006Z 275DEG 43KT 4349 10462 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:34 PM MDT | Special Weather Statement | CYS | Converse | 26 min |
| Jul 9, 2:07 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Jul 9, 2:39 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.